# SDR 2003F00048

- Difficulty date: November 17, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Aircraft: N932MJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48156
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Probe
- Part number: 050022002
- Condition: Faulty
- Location: Lt Fuel Tank
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

EN ROUTE TO EWR-RDU, LEFT FUEL GAUGE WAS NOTICED TO BE DECREASING MORE RAPIDLY THAN THE RIGHT FUEL GAUGE.  AT ONE POINT, FUEL QUANTITY GAUGES SHOWED IMBALANCE OF APPROXIMATELY 1500 LBS.  FLIGHT CREW ELECTED TO DECLARE AN EMERGENCY, FLIGHT DIVERTED TO ORF.  AIRCRAFT WAS DEFUELED AND REFUELED WITH KNOWN A QUANTITY.  THE LEFT INDICATION SYSTEM WAS DEFERRED PER MEL 28-7.  FUEL SYSTEM WAS FOUND TO HAVE MICROBIAL CONTAMINATION AND FAILED COMPENSATOR PROBE.  FUEL SYSTEM WAS CLEANED IAW MM 28-10-01 AND COMPENSATOR PROBE WAS REPLACED IAW MM 28-40-05.  (M)
